MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Second pedimag with flow issue is reported under mfr# 3003306248-2023-01954.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient had fibrin formation on connectors of pedimag.The patient was having flow 0.4-0.5 l/min before switching out pedimag on (b)(6) 2023.After pedimag was switched out, patient was only flowing 0.2-0.25 l/min on pedimag.This was reported to clinical on (b)(6) 2023.The patient received fluid and chest tubes without any improvement in flows.Second pedimag with flow issue is reported under mfr# 3003306248-2023-01954.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a specific cause for the reported fibrin formation could not be conclusively determined.A direct correlation between the reported events and the pedimag blood pump could not be conclusively established through this evaluation.Multiple requests for additional information regarding this event were submitted to the account; however, no response has been received at this time.The pedimag blood pump was not returned for evaluation.The pedimag blood pump instructions for use (ifu) lists embolic phenomena as possible side effects that may be associated with the use of the pedimag blood pump (ifu warning #3).The ifu cautions that placing a tubing clamp near a tubing connection point can damage the connector, resulting in thrombus formation at the area of damage (in the section titled ¿recommended pumphead priming procedure¿).The subsection titled indications for use explains that the pedimag blood pump is indicated for use with the centrimag console and motor to pump blood through a complete extracorporeal bypass circuit for extracorporeal circulatory support for periods appropriate to cardiopulmonary bypass (up to six hours) for surgical procedures such as a mitral valve reoperation.It is also indicated for use in extracorporeal support systems (for periods up to six hours) not requiring complete cardiopulmonary bypass (e.G.Valvuloplasty, surgery of the vena cava or aorta, liver transplants etc.).The ifu contains the following additional warnings and cautions: ifu warning #1: the pedimag blood pump has not been qualified through in vitro, in vivo, or clinical studies for long term use (i.E., longer than six hours) as a bridge to transplant, for pending recovery of the natural heart or for extracorporeal membrane oxygenation.Ifu warning #9: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #23: use of this pump for periods longer than durations appropriate to cardiopulmonary bypass procedures may result in pump failure, reduced pumping capacity, excessive blood trauma, degradation of blood contact materials with possibility of particles passing through the blood circuit to the patient, leaks, and increased potential for gaseous emboli.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a spare pedimag blood pump, back-up console, motor, and accessories available for change out.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17290874
Report Number3003306248-2023-01964
Device Sequence Number6290835
Product Code KFM
UDI-Device Identifier07640135140634
UDI-Public07640135140634
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight3 KG